Heat, Bowie
- When
- July 4, 7:00 PM CST to July 5, 2:30 PM CST
- Where
- Bowie forecast zone
- Reported by
- ASOS
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
An upper level ridge that had been persistent across the Southern Plains to start the first several days of July finally began to shift off to the east, in response to an upper trough moving into the area. This trough allowed a weak cool front to slowly progress south through Southern Oklahoma, Western and Central Arkansas during the 5th, where increased large scale forcing and a moist, unstable…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge that had been persistent across the Southern Plains to start the first several days of July finally began to shift off to the east, in response to an upper trough moving into the area. This trough allowed a weak cool front to slowly progress south through Southern Oklahoma, Western and Central Arkansas during the 5th, where increased large scale forcing and a moist, unstable air mass focused scattered showers and thunderstorms along the front. However, compressional warming occurred along and just south of the front over portions of Northeast Texas, Southern Arkansas, and North Louisiana, where temperatures were able to climb into the upper 90s to near 100 degrees. When combined with the humidity, heat indices ranged from 105-109 degrees. These storms gradually spread south into Southeast Oklahoma, Southwest Arkansas, and extreme Northeast Texas during the afternoon of the 5th, resulting in cooler temperatures across extreme Northeast Texas and Southern Arkansas by mid-afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 4, 1:57 PM CST, 5 hours 3 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
257 PM CDT Thu Jul 4 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Friday Night)
Issued at 256 PM CDT Thu Jul 4 2024
As the celebratory fireworks are winding down this evening, nature's
fireworks may not be far away for portions of the ArkLaTex.
Specifically for areas along and north of the I-30 corridor, showers
and storms may arrive before midnight, becoming more widespread
overnight, with slight chances possibly closing in on the I-20
corridor by daybreak. The SPC is highlighting northern portions of
McCurtain County, OK within a Marginal Risk for severe weather with
this convection tonight. The most likely associated threat will be
damaging wind gusts.
Model guidance is still exhibiting some characteristic spread on the
propagation speed of this system, but the general consensus as of
this writing only allows the northern half of the CWA to see much in
the way of rain-cooling relief from the heat which has defined this
week. Lows will range from the lower 70s north to upper 70s and
lower 80s south, followed by a return to the mid to upper 90s along
and south of I-20 tomorrow afternoon, while to the north highs may
only make it into the upper 80s.
By tomorrow afternoon, storm coverage looks to spread across the
entirety of the ArkLaTex. At this time, the region remains outlooked
in General Thunder by the SPC, but daytime heating and stubborn
dewpoints south of the convection may make a favorable environment
for some storms to become stronger. Will monitor closely, as always.
Convection may begin to taper off into the evening for our
northwesternmost zones, but across the remainder of the region,
thunder looks to continue overnight towards daybreak Saturday, while
temperatures drop into the upper 60s north to upper 70s south.
/26/
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 256 PM CDT Thu Jul 4 2024
Friday's convection marks the beginning of a more prolonged
unsettled pattern for the ArkLaTex, as the upper level ridge which
has been locking in our heat all this week finally begins to shift
off to the south and east enough to allow the upper level trough
digging south over the Plains to swing its associated surface
boundary into the region, looking to become stalled here throughout
the extended forecast period. This new pattern will be characterized
by more seasonable temperatures with highs in the lower 90s and lows
in the lower 70s, owing primarily to near daily rainfall chances as
several waves of storms keep conditions damp through the weekend and
into early next week.
Saturday will see a continuation of the overnight convection
greeting daybreak this weekend, followed by a bit of a respite
overnight, then another round of convection beginning early Sunday
and continuing through the day. This behavior will feature in
something of a "rinse and repeat" pattern into next week, as the
stationary boundary remains in place. In a nutshell, daily rainfall
chances are in store through to the end of this forecast.
Meanwhile, the model guidance consensus continues to track Hurricane
Beryl on its westerly course, potentially bringing impacts to
southern Texas in the early hours of Monday. Beyond that, the track
of this system is far less certain. While impacts to the ArkLaTex do
not look especially likely as of this writing, they cannot be ruled
out altogether either, and we will of course be monitoring the
latest tropical forecast updates attentively in the coming days.
/26/
&&
.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Thu Jul 4 2024
VFR conditions should continue through the 04/18Z TAF period. A
scattered cu field has developed across much of the region early
this afternoon, and will linger before diminishing shortly after
00Z. Isolated convection can't be ruled out this afternoon mainly
over Cntrl LA into Lower Toledo Bend Country, but should remain E
of the LFK terminal. Scattered to numerous areas of convection
are expected to develop by this evening over Cntrl and NE OK, and
will begin to shift SE into extreme SE OK/SW AR by/after 06Z,
although this convection should weaken quickly as it shifts to
areas along/N of I-20 through daybreak Friday. Some cu and cirrus
cigs will accompany the decaying convection overnight as it shifts
SE, but lingering sfc bndrys may help focus widely scattered
convection by daybreak over portions of SW AR, where VCSH was
added to the SW AR terminals. Isolated convection can't be ruled
our farther S into portions of E TX/N LA with any decaying bndrys,
but low confidence precludes mention at the terminals attm. Areas
of stratus/low stratocu may develop by/after 12Z Friday over Deep
E TX/Cntrl LA, but should not make it much farther N than I-20 by
mid-morning, before a scattered cu field develops by mid and late
morning. Scattered deeper convection should develop by afternoon
especially over E TX/N LA once daytime heating/instability is
maximized. SSW winds 6-10kts this afternoon will become WSW around
5kts after 00Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 96 78 92 / 10 60 40 40
MLU 79 95 74 92 / 10 70 40 40
DEQ 73 89 68 90 / 50 50 20 10
TXK 77 93 73 93 / 40 50 20 20
ELD 75 92 70 90 / 30 60 20 20
TYR 77 95 75 91 / 20 50 30 40
GGG 77 95 74 91 / 10 50 40 50
LFK 77 97 75 91 / 10 40 30 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ050-
051-059>061-070>073.
LA...Excessive Heat Warning until 8 PM CDT this evening for
LAZ001>006-010>014-017>022.
OK...Excessive Heat Warning until 8 PM CDT this evening for OKZ077.
TX...Excessive Heat Warning until 8 PM CDT this evening for TXZ097-
112-126-137-138-150>153-165>167.
Heat Advisory until 8 PM CDT this evening for TXZ096-108>111-124-
125-136-149.
&&
SHORT TERM...26
LONG TERM....26
AVIATION...15Hazardous Weather Outlook National Weather Service Shreveport LA 608 AM CDT Thu Jul 4 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ097- 112-126-137-138-150>153-165>167-051115- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Cass-Marion-Gregg-Harrison-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 608 AM CDT Thu Jul 4 2024 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. An Excessive Heat Warning is now in effect tonight and through this evening as heat index values will reach 110 degrees or higher today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dangerously hot conditions are expected once again for portions of the area on Friday with heat products likely. A change in the weather pattern will bring more unsettled conditions to the region starting on Friday and continuing into next week along with some relief from the extreme heat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ096-108>111-124-125-136-149-051115- Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Cherokee- 608 AM CDT Thu Jul 4 2024 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for northeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A Heat Advisory is remains in effect through this evening as heat index values will range between 105 to 109 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dangerously hot conditions are expected once again for portions of the area on Friday with heat products likely. A change in the weather pattern will bring more unsettled conditions to the region starting on Friday and continuing into next week along with some relief from the extreme heat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, July 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1195330.